Indiana, 2003Flood in Indiana, January 2 to 9, 2003
January 2 to 9, 2003 · NWS IND · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jan 2, 1:35 PM EST, 5 hours 25 minutes earlier.
Area forecast discussion, Jan 2, 1:35 PM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
135 PM EST THU JAN 2 2003
MAIN FORECAST PROBLEM THIS AFTERNOON IS THE POTENTIAL FOR SNOW
TONIGHT. MAIN BAND OF SNOW HAS MOVED INTO THE NORTHERN PORTION OF
CWA. IR SATELLITE PICTURES SHOW WARMING OF CLOUDS IN IL LOW PRESSURE
AREA IS IN NRN LA AND CNTRL TN. THIS SYSTEM IS MOVING MAINLY E.
VISIBILITIES OVER IL RUNNING 1 1/2 TO 5 MILES. WE REALLY DIDNT
ACCUMULATE UNTIL VSBY DROPPED TO 1/4 MILE. ACCORDING TO REGIONAL
DISCUSSION MOST OF ENERGY WILL BE GOING N AND E COAST.
WITH LOW MOVING S OF INDIANA WILL KEEP CHC FOR LIGHT SNOW IN AREA
MOST OF NIGHT. EXPECT LITTLE ADDITIONAL ACCUM. WILL NOT CONT SNOW
ADVSRY TONIGHT. WITH SNOW FALL WILL GO LTL LOWER THAN GUID TEMPS
TONIGHT.
MOIST AND UNSTABLE AIR REMAINS OVER INDIANA ON FRI. SNOW COVER WILL
HELP TO KEEP TEMPS DOWN. WILL GO LTL LOWER THAN GUID FCST.
SLIGHTLY MORE STABLE AIR WILL MOVE IN FRI NIGHT. WILL GO A LITTLE
LOWER THAN GUID TEMPS DUE TO SNOW COVER.
NEXT SYSTEM BEGINS TO MOVE TOWARD INDIANA SATURDAY. WILL GO PRTLY
CLDY DURING THE MORNING THEN CLOUDY DURING THE AFTERNOON. TEMPS NEAR
LOWER MAV VALUE. WILL BRING IN A CHANCE OF SNOW SATURDAY NIGHT.
.IND...
IN...NONE.
HAINES
Hazardous weather outlook, Jan 2, 6:00 AM EST, 13 hours before
INZ021-028>031-035>049-051>057-060>065-067>072-031100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
600 AM EST THU JAN 2 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...
A SNOW ADVISORY IS IN EFFECT FOR MOST OF CENTRAL INDIANA TODAY AND
TONIGHT. SNOW WILL FALL ACROSS CENTRAL INDIANA TODAY AND TONIGHT
ACCUMULATING TO A TOTAL OF 2 TO 4 INCHES AT MOST LOCATIONS.
AREAS AROUND COLUMBUS...SEYMOUR...GREENSBURG...AND BEDFORD MAY SEE
SLEET THIS MORNING. TOTAL SNOW ACCUMULATION IN THESE AREAS WILL BE 1
TO 2 INCHES.
THE SNOW WILL MAKE ROADS SLICK THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
THERE WILL BE A CHANCE FOR SNOW THIS WEEKEND...BUT AT THE PRESENT
TIME NO SIGNIFICANT SNOWFALL IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WINTER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE AMOUNTS TO THE
NATIONAL WEATHER SERVICE.
Flood, Knox
- When
- January 2, 7:00 PM EST to January 9, 6:00 AM EST
- Where
- Knox forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.689, -87.418 (the zone’s center; the record gives no point)
Heavy rains caused flooding along the White River in Knox county. Mainly low agricultural land was flooded, and a few county roads were closed.Site Flood Stage Crest/DatePetersburg 16.0 17.15 / January 5Hazleton 16.0 17.50 / January 6
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, January 2 to 7, 20031 death · 1 injured · 6 events
- High Wind in Washington, January 2 to 3, 2003$1.0 million · 68 kt wind · 5 events
- Storm Surge in Washington, January 2 to 3, 2003$90,000 · 5 events
- Heavy Snow in Pennsylvania, January 2 to 3, 200316 events
- Winter Storm in Missouri, January 2, 200311 events
- Storm Surge in New Jersey, January 2 to 4, 200311 events
- Winter Storm and Winter Weather in Pennsylvania, January 2 to 4, 200311 events
- Winter Storm in Indiana, January 2 to 3, 20038 events
- Heavy Snow in Illinois, January 2, 20037 events
- Winter Storm and Winter Weather in New Jersey, January 2 to 4, 20037 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 2, 20035 events
- Winter Storm in Illinois, January 2, 20033 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5339216.